Oklahoma, 2022

Drought in Oklahoma, November 1 to 9, 2022

November 1 to 9, 2022 · NWS SHV · 1 event in 1 county or zone

Severe (D2) drought conditions continued across much of McCurtain County Oklahoma for the first nine days of November, as part of a period of drought that began during the third week of July 2022. Persistent soil moisture deficits and lower than normal streamflow continued across McCurtain County to start the month of November, until widespread rain of 1-3+ inches fell on the 4th which resulted…

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Severe (D2) drought conditions continued across much of McCurtain County Oklahoma for the first nine days of November, as part of a period of drought that began during the third week of July 2022. Persistent soil moisture deficits and lower than normal streamflow continued across McCurtain County to start the month of November, until widespread rain of 1-3+ inches fell on the 4th which resulted in some longer term improvement to the ongoing drought. Thus, a one category improvement from severe (D2) to moderate (D1) drought was observed across the county on the November 10th issuance of the U.S. Drought Monitor.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 31, 9:54 PM CST, 2 hours 6 minutes earlier.

Area forecast discussion, Oct 31, 9:54 PM CST, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1054 PM CDT Mon Oct 31 2022

...New UPDATE...

.UPDATE...
Issued at 1045 PM CDT Mon Oct 31 2022

Southwest winds aloft will continue to bring in mid and high
clouds into the region ahead of a short-wave disturbance moving
across South Texas tonight. However, before the clouds overtake
the entire region, light winds and little cloud cover will allow
for some patchy fog to develop across our Southern Arkansas and
Louisiana zones. Most of this fog should lift before daybreak, as
the clouds move into those areas. Otherwise, still expecting temps
to fall into the upper 40s to lower 50s across the region tonight.

/20/

&&

.SHORT TERM...
(This evening through Tuesday Night)
Issued at 301 PM CDT Mon Oct 31 2022

Mostly dry and seasonable weather will continue across the Ark-
La-Tex area into the middle of the week. No tricks and only treats
are expected for the Halloween forecast tonight as temperatures
cool off toward the upper 60s after sunset. Mostly clear skies
and calm winds will allowing minimum temperatures to continue
falling back into the upper 40s (in southeast Oklahoma into
southwest Arkansas) and lower 50s (elsewhere).

Embedded troughing in zonal flow aloft will quickly proceed
eastward across Northern Mexico into Texas by Tuesday morning,
introducing a slight chance of rain across southern zones by
Tuesday afternoon. Otherwise, maximum temperatures will still
reach the mid-70s with more afternoon cloud cover possible as
southerly/southeasterly winds return and dew points approach the
60-degree mark. Similar minimum temperatures in the upper 40s and
lower 50s (near normal for this time of the year) will return by
Tuesday night as cloud cover diminishes. /16/

&&

.LONG TERM...
(Wednesday through next Sunday)
Issued at 301 PM CDT Mon Oct 31 2022

Center of surface high pressure to shift northeast across the Great
Lakes region at the start of the long-term period on Wednesday
morning. A lingering ridge axis to extend southwest from the center
of the surface high through the ArkLaTex and into south Texas will
allow for light east to southeast winds. Southerly flow to support a
gradual warming trend with afternoon high temperatures forecast to
climb into the mid to upper 70s by Wednesday afternoon. Some sites
across portions of north Louisiana could climb into the lower 80s.
Otherwise, weak upper-level ridging to support mostly sunny and dry
skies.

Surface winds to increase on Thursday as surface ridge moves east of
the region and the pressure gradient tightens ahead of the a frontal
boundary across west Texas. Additionally, with upper-flow becoming
southwest aloft, clouds to increase in coverage from the west.
Temperatures on Thursday to range from the mid 70s to the lower 80s.

A surface low to develop across central Texas along the approaching
frontal boundary Friday. The surface low will shift northeast into
Oklahoma and Kansas on Friday night into Saturday. A fairly strong
upper-level low will produce sufficient height falls to destabilize
the environment along the front. Additionally, instability will be
heightened by increased moisture ahead of the frontal boundary. This
could lead to strong to severe thunderstorms across northeast Texas
and portions of southern Arkansas on Friday night into Saturday
morning.

Otherwise, a weak surface and upper-level ridge to prevail across
the region through the weekend allowing for stable and dry
conditions with temperatures ranging from highs in the 70s and lows
in the 50s. /05/

&&

.AVIATION...
(06Z TAFS)
Issued at 1037 PM CDT Mon Oct 31 2022

Expect passing sct to bkn mid and high clouds during the period.
In periods between cloud cover, light winds may allow for some
patchy fog to develop, mainly across TXK/SHV/ELD/MLU. However,
not expecting this fog to hang around for long periods, as clouds
should overtake the region during the overnight hours, bringing
VFR conditions for remainder of TAF period. Can't rule out some
light rain at KLFK towards the end of the TAF period, but
confidence is too low to include in forecast at this time. Light
and variable to calm winds expected tonight, then becoming
southeast after 15z Tuesday around 5 kts. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  54  75  53  78 /   0  10   0   0
MLU  52  75  53  79 /   0   0   0   0
DEQ  45  77  48  77 /   0   0   0   0
TXK  52  75  52  76 /   0   0   0   0
ELD  48  74  49  76 /   0   0   0   0
TYR  55  75  54  77 /   0  10   0   0
GGG  53  74  51  77 /   0  10   0   0
LFK  54  75  53  79 /   0  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...16
LONG TERM....05
AVIATION...20
Hazardous weather outlook, Oct 31, 4:41 AM CST, 19 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
541 AM CDT Mon Oct 31 2022

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
541 AM CDT Mon Oct 31 2022

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and tonight.

No hazardous weather is expected through tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms chances will return to the area on Friday and will
continue into Saturday. The highest chances for thunderstorms should
be on Saturday ahead of an approaching cold front. Some of the storms
could be strong.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

09

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, McCurtain

When
November 1, 12:00 AM CST to November 9, 11:59 PM CST
Where
McCurtain forecast zone
Reported by
Drought Monitor
Coordinates
34.115, -94.771 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, November 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1060648.